Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 37, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Feb 13, 2000, 11:20 AM CST for Benton County, Humphreys County, Perry County, Tennessee. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 13, 2000, 11:20 AM CST (17:20 UTC)
- Expired
- Feb 13, 2000, 11:45 AM CST
- In force
- 25 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Benton County, TN, Humphreys County, TN, Perry County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.3 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 902 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 398 m²/s²
- 0-3 km storm-relative helicity
- 371 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 131722 SVRBNA TNC005-039-085-135-131745- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1120 AM CST SUN FEB 13 2000 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN BENTON COUNTY IN TENNESSEE NORTHERN DECATUR COUNTY IN TENNESSEE SOUTHWESTERN HUMPHREYS COUNTY IN TENNESSEE NORTHWESTERN PERRY COUNTY IN TENNESSEE * UNTIL 1145 AM CST * AT 1113 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER THE HENDERSON-DECATUR LINE JUST NORTHWEST OF BIBLE HILL...MOVING NORTHEAST AT 50 MPH. DAMAGING HAIL AND WINDS ARE POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM MOVE TO A SUBSTANTIAL SHELTER. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NASHVILLE.q
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 13, 10:00 AM CST, 1 hour 20 minutes earlier.
Area forecast discussion, Feb 13, 10:00 AM CST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1000 AM CST SUN FEB 13 2000 UPDATED ZONE PACKAGE AND SPECIAL WEATHER STATEMENT TO REFLECT CURRENT TRENDS/EXPECTATIONS. 1ST LINE OF ORGANIZED TSTM ACTIVITY FROM MID TENN TO SE LOUISIANA ALONG AND AHEAD OF JET PUSHING INTO THE AREA. SECONDARY LINE OF OF NOT-QUITE-SO-ORGANIZED ACTIVITY FROM SE MISSOURI TO NW LOUISIANA WHICH IS CLOSER TO PRE-FRONTAL TROUGH OVER EAST TEXAS/WRN ARKANSAS. COLD FRONT FROM LOW PRESSURE CENTER IN NW ARKANSAS TO SE OKLAHOMA TO NORTHERN TEXAS PUSHING SE AT AROUND 20 KT. .BNA...NONE 18 JLM
In the hours before
Special weather statement, Feb 13, 5:51 AM CST, 5 hours 29 minutes before
TNZ005>011-022>034-055>066-075>080-093>097-141130- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 516 AM CST SUN FEB 13 2000 MIDDLE TENNESSEE WILL EXPERIENCE A SIGNIFICANT THREAT FROM SEVERE WEATHER TODAY AND TONIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE...ALONG WITH ISOLATED TORNADOES. SOUTHERLY WINDS WILL INCREASE TODAY AND PULL WARM...MOIST AIR NORTHWARD FROM THE GULF OF MEXICO. THIS TROPICAL AIR WILL PRODUCE AN INCREASINGLY FAVORABLE ENVIRONMENT FOR THUNDERSTORM DEVELOPMENT...AND SOME STORMS COULD BECOME SEVERE. RIGHT NOW, IT LOOKS LIKE A SERIES OF THUNDERSTORMS COULD RUMBLE ACROSS THE MID-STATE BETWEEN NOW AND SUNRISE MONDAY. THE FIRST BATCH WILL OCCUR TODAY...ESPECIALLY LATE MORNING THROUGH AFTERNOON...AS ATMOSPHERIC WINDS RAPIDLY INCREASE. THE SECOND BATCH WILL LIKELY OCCUR TONIGHT, AS A COLD FRONT PUSHES THROUGH THE AREA AND ATMOSPHERIC INSTABILITY REACHES ITS MAXIMUM. ATMOSPHERIC CONDITIONS WILL MAKE IT INCREASINGLY POSSIBLE FOR THUNDERSTORMS TO PRODUCE DAMAGING STRAIGHT LINE WINDS OF 60 MPH OR GREATER. ISOLATED TORNADOES WILL ALSO BE POSSIBLE. CONDITIONS WILL ALSO BECOME INCREASINGLY FAVORABLE FOR DOWNBURST WINDS...ESPECIALLY TONIGHT. SUCH DAMAGING WINDS...WHICH FAN OUT FROM THE BOTTOM OF THUNDERSTORMS...CAN ALSO REACH SPEEDS OF 60 MPH OR GREATER. EMERGENCY MANAGEMENT TEAMS AND SPOTTER GROUPS IN MIDDLE TENNESSEE ARE ADVISED TO STAY ALERT TO CHANGING WEATHER CONDITIONS TODAY AND TONIGHT. IT IS VERY POSSIBLE THAT SEVERE THUNDERSTORM AND...OR TORNADO WATCHES WILL BE ISSUED LATER TODAY AND TONIGHT. YOU ARE ADVISED TO REVIEW YOUR FAMILY'S SEVERE WEATHER PREPAREDNESS PLAN TODAY AND BE ABLE TO RESPOND QUICKLY IF SEVERE WEATHER THREATENS.
Local storm report, Feb 13, 10:35 AM CST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE, TN
1035 AM CST SUN FEB 13 2000
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
945 AM 3 S PEGRAM TN .75 INCH HAIL
02/13/00 CHEATHAM
JLMThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 13, 9:06 AM CST | Severe Thunderstorm Warning | OHX | Hickman | 24 min |
| Feb 13, 9:30 AM CST | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Williamson | 30 min |
| Feb 13, 11:20 AM CST | Severe Thunderstorm Warning | OHX | Decatur | 25 min |
| Feb 13, 4:21 PM CST | Severe Thunderstorm Warning | OHX | Dickson, Houston, Humphreys | 24 min |
| Feb 13, 5:06 PM CST | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Hickman, Williamson | 29 min |
| Feb 13, 5:19 PM CST | Tornado Warning | OHX | Cheatham, Dickson, Williamson | 26 min |
| Feb 13, 5:19 PM CST | Tornado Warning | OHX | Davidson | 26 min |
| Feb 13, 5:40 PM CST | Tornado Warning | OHX | Cheatham, Davidson | 35 min |
| Feb 13, 5:40 PM CST | Tornado Warning | OHX | Sumner, Wilson | 35 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.